Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 60, No. 1, pp. 1-22 (2003)

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Global Solutions to Some Nonlinear Dissipative Mildly Degenerate Kirchhoff Equations

Marina Ghisi

Università degli Studi di Pisa, Dipartimento di Matematica,
via M. Buonarroti 2, 56127 Pisa -- ITALY
E-mail: ghisi@dm.unipi.it

Abstract: We investigate the evolution problem \begin{eqnarray*} && u_{tt}+\delta\,u_{t}-m\Bigl(\int_{\Omega}|\nabla u|^{2}\,dx\Bigr) \,\Delta u+f(u)=0,
&& u(0,x)=u_0(x),\ u_{t}(0,x)=u_{1}(x),\ x\in\Omega,\ t \geq 0, \end{eqnarray*} where $n\leq 3$, $\Omega\subset\R^n$ is a bounded open set, $\delta>0$, and $m:[0,+\infty[\to[0,+\infty[$ is a locally Lipschitz continuous function, with $m(0)=0$ and $m(r)>0$ in a neighborhood of $0$, and $f(u)u\geq 0$.
We prove that this problem has a unique global solution for positive times, provided that the initial data $(u_{0},u_{1})\in(H_{0}^{1}\cap H^{2})(\Omega)\times H_{0}^{1}(\Omega)$ and $f$ satisfy suitable smallness assumptions and the non-degeneracy condition \hbox{$u_{0} \neq 0$}. We prove also that $(u(t),u'(t),u''(t))\to(0,0,0)$ in $(H_{0}^{1}\cap H^{2})(\Omega)\times H_{0}^{1}(\Omega)\times L^{2}(\Omega)$ as $t\to\infty$.

Keywords: nonlinear hyperbolic equations; degenerate hyperbolic equations; dissipative equations; global existence; asymptotic behaviour; Kirchhoff equations

Classification (MSC2000): 35L80, 35B40.

Full text of the article:

Electronic version published on: 9 Feb 2006. This page was last modified: 27 Nov 2007.

© 2003 Sociedade Portuguesa de Matemática
© 2003–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition